Alert archive / Iowa / Tornado Warnings in 2005
Tornado Warning 14, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 29, 2005, 9:15 PM CDT for Page County, Iowa. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 9:15 PM CDT (02:15 UTC)
- Expired
- Jun 29, 2005, 9:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Page County, IA
The radar
The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 300215 TOROAX IAC145-300245- /O.NEW.KOAX.TO.W.0014.050630T0215Z-050630T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 915 PM CDT WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... PAGE COUNTY IN SOUTHWEST IOWA * UNTIL 945 PM CDT * AT 911 PM CDT...RADAR INDICATED A SEVERE STORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR COIN...OR ABOUT 16 MILES NORTHEAST OF TARKIO...MOVING EAST AT 55 MPH. * THE TORNADO WILL BE NEAR... CLARINDA AROUND 925 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND SOUTHEASTERN NEBRASKA. LAT...LON 4073 9525 4059 9526 4062 9494 4082 9496 $$ SMITH
2 follow-up statements
000 WWUS53 KOAX 300234 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 933 PM CDT WED JUN 29 2005 IAC145-300245- /O.CON.KOAX.TO.W.0014.000000T0000Z-050630T0245Z/ PAGE IA- 933 PM CDT WED JUN 29 2005 ...A TORNADO WARNING CONTINUES UNTIL 945 PM CDT FOR PAGE COUNTY... AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CLARINDA...OR ABOUT 24 MILES NORTHEAST OF TARKIO...MOVING EAST AT 35 MPH. THE POSSIBLE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND SOUTHEASTERN NEBRASKA. LAT...LON 4078 9509 4065 9509 4068 9494 4084 9495 $$ SMITH
000 WWUS53 KOAX 300241 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 941 PM CDT WED JUN 29 2005 IAC145-300251- /O.EXP.KOAX.TO.W.0014.000000T0000Z-050630T0245Z/ PAGE IA- 941 PM CDT WED JUN 29 2005 ...THE TORNADO WARNING FOR PAGE COUNTY EXPIRES AT 945 PM CDT... THE WARNING WHICH WAS IN EFFECT HAS EXPIRED. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND SOUTHEASTERN NEBRASKA. LAT...LON 4078 9509 4065 9509 4068 9494 4084 9495 $$ SMITH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 29, 2:40 PM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 29, 2:40 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT WED JUN 29 2005 .DISCUSSION... FORECAST CONCERNS INITIALLY ARE POTENTIAL FOR SEVERE STORMS THIS AFTERNOON AND EARLY THIS EVENING...THEN LINGERING THUNDERSTORM CHANCES OVERNIGHT...CHANCE OF PRECIP FRI NIGHT INTO MON EVE...TEMPS THROUGHOUT THE FORECAST. THE LATEST SWO FOR DY1 HAS MUCH OF THE FCST AREA IN A SLIGHT RISK FOR SEVERE WITH THE MODERATE RISK FROM NRN IA INTO MN. THE LATEST SFC MAP HAS SFC LOW PRES FM CNTRL AND SE SD INTO NCNTRL KS. THE CDFNT WAS THRU ONL AND LEXINGTON...WITH THE PREFRONTAL TROF NR OFK AND AURORA. TEMPERATURES WERE MOSTLY IN THE UPR 80S TO LOWER 90S WITH 100 DEG A SLN. DEWPOINTS WERE IN THE 60S AND LOWER 70S ALONG THE MISSOURI RIVER INTO WRN IA. MORNING UA MAPS HAD THE H85 DEWPOINTS OF 15 TO 17 DEG C POOLED FM THE DAKOTAS INTO MN AND IA. OAXS SOUNDING HAD A 7 DEG 850 DEWPOINT AND A 4 DEG 700MB DEWPOINT...AND WAS SATURATED A 500MB WITH STEEP LAPSE RATE FM JUST ABOVE THE INVERSION ABOVE 850MB. THE AREA OF LOW PRES WAS TILTED WESTWARD WITH THE H85 LOWS OVER THE DAKOTAS AND THE H50 MB WAS OVR MT AND WA. 12Z H50 TEMPS WITH THE COLD POOL ALOFT WERE AROUND -15 DEG C. THE LATEST WSR-88D RADAR MOSAIC HAS WIDELY SCT ELEVATED -SHRA AND -TSRA FM KS INTO ERN NEB AND IA WITH THE TREND WEAKENING. THE ORGANIZED CONVECTION WAS TO THE N AND E FROM THE DAKOTAS INTO MN...CNTRL AND ERN IA AND IL. MID LEVEL TROF OVR SRN CANADA EXTENDS S INTO THE DAKOTAS...NEB AND KS BY THIS EVENING...AND SHIFTS INTO WRN IA BY THU AM. THE SFC FNT OVR CNTRL NEB WILL PROGRESS THRU THE FORECAST AREA DURING THIS TIME. 19Z SPC GRAPHICS SHOWING MOISTURE CONVERGENCE AHEAD OF THE FRONT IN ERN NEB AND CAP EXPECTED WEAKEN THIS AFTERNOON. H85 PROFILERS HAVE LOW LEVEL JET FM ERN KS INTO CNTRL IS WITH A SECOND MAX FM CNTRL IA INTO MN. FCST SOUNDINGS LOSE THE CAP BY LATE AFTERNOON. EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AS THE AFTERNOON AND EVENING PROGRESS WITH MORE ORGANIZED STORMS AHEAD OF AND ALONG THE FNT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE INTO ERLY EVENING. COULD SEE SOME ADDITIONAL DEVELOPMENT BEHIND THE FNT IN NE NEB WITH THE COLD POOL ALOFT THIS EVENING AND LEFT SLIGHT CHC POPS THERE THRU MIDNIGHT. H85 MOISTURE DRIES OUT PROGRESSIVELY THROUGH 12Z. KEPT DRY ALL BUT FAR SE DRY THU AM AND LEFT DRY THROUGH FRI. SLIGHTLY COOLER AIR AND BREEZY NW WINDS FRI. HAVE HIGHS IN THE 80S BOTH THU AND FRI. MOISTURE RETURNS TO THE WRN PLAINS FRI AFT STORMS DEVELOPING WEST...NW FLOW AND PER CORFIDI VECTORS DROPPING SE. HAVE PRECIP MENTIONED FRI NIGHT AND SAT WITH ZONAL MID LEVEL FLOW PATTERN AND WEAK IMPULSE. SUN INTO MON EVE...THERE IS THE APPROACH OF ANOTHER SHORTWAVE TROF ACRS THE NRN U.S. HAVE CHC POPS...SUN AFT AND SUN NIGHT. LOW POPS WILL NEED TO BE REFINED IN EXTENDED WITH SFC FNT AND ZONAL MID LEVEL FLOW. ECWMF HAS A LITTLE WRMR TEMPS...BUT LEFT EXTENDED TEMPS IN THE 80S. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Jun 29, 4:45 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT WED JUN 29 2005 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068- 078-088>093-301000- BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON- JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE- PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS- SHELBY IA-WASHINGTON- 445 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT BETWEEN FAIRBURY AND LINCOLN. ADDITIONAL THUNDERSTORM DEVELOPMENT CAN BE EXPECTED FROM AROUND LINCOLN THROUGH TEKAMAH AND ONAWA INTO SOUTHWEST IOWA FOR THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING. SEVERE STORMS ARE LIKELY THROUGH EARLY THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. NEZ011-012-015>018-030>033-042-043-050-065-301000- ANTELOPE-BOONE-BUTLER-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE- SEWARD-STANTON-THURSTON-WAYNE- 445 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING WITH ANY STORMS THAT DO DEVELOP MOVING OUT OF THE AREA BY SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOBERT
In the hours before
Local storm report, Jun 29, 8:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
850 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL EAGLE 40.82N 96.43W
06/29/2005 1.75 INCH CASS NE LAW ENFORCEMENT
&&
KLISHLocal storm report, Jun 29, 8:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
852 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 1 E RIVERTON 40.69N 95.55W
06/29/2005 1.00 INCH FREMONT IA TRAINED SPOTTER
&&
KLISHLocal storm report, Jun 29, 9:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
900 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL DOUGLAS 40.59N 96.39W
06/29/2005 0.75 INCH OTOE NE TRAINED SPOTTER
&&
KLISHLocal storm report, Jun 29, 9:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
904 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 1 WSW MURDOCK 40.92N 96.30W
06/29/2005 1.00 INCH CASS NE PUBLIC
&&
KLISHLocal storm report, Jun 29, 9:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
905 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG RIVERTON 40.69N 95.57W
06/29/2005 FREMONT IA AMATEUR RADIO
TREE BRANCHES DOWN IN THE STREET.
&&
KLISHLocal storm report, Jun 29, 9:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
911 PM CDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 8 E RIVERTON 40.69N 95.42W
06/29/2005 FREMONT IA TRAINED SPOTTER
WINDS OF 60 TO 70 MILES AN HOUR. LARGE TREE LIMBS DOWN
ALONG HWY SR-2.
0907 PM HAIL 5 ESE AUBURN 40.36N 95.75W
06/29/2005 1.00 INCH NEMAHA NE CO-OP OBSERVER
&&
KLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:32 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 45 min |
| Jun 29, 7:46 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 30 min |
| Jun 29, 8:15 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 45 min |
| Jun 29, 8:39 PM CDT | Severe Thunderstorm Warning | OAX | Page | 36 min |
Nearby
Tornado Warnings in Iowa, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.